Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 1, 2004, 4:17 PM EDT for Greenup County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 1, 2004, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Greenup County, KY
The radar
The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 012017
SVRRLX
KYC089-012045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
417 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENUP COUNTY IN KENTUCKY...
* UNTIL 445 PM EDT...
* AT 414 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS FROM NEW BOSTON TO NEAR HAMM...OR FROM
PORTSMOUTH TO 7 MILES SOUTHEAST OF MOREHEAD...MOVING EAST AT 50
MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...GREENUP...LETITIA...
LOAD AND OLDTOWN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3866 8303 3872 8303 3873 8296 3877 8287
3862 8288 3855 8281 3854 8265 3838 8284
3841 8298 3847 8306 3850 8317
$$
SEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT TUE JUN 1 2004 .UPDATE TO DISCUSSION... .DISCUSSION 300 PM EDT THU JUN 1 2004 THRU THURSDAY NIGHT... ONLY WEAK WAVES THROUGH TONIGHT UNTIL THE MAIN WAVE SWINGS THROUGH ON WEDNESDAY. WITH NO GOOD TAPPING OF MOISTURE AS A RESULT OF WEST TO EAST FLOW ACROSS REGION THE CHANCE OF PRECIPITATION WILL ONLY BE CHANCE CATEGORY INTO WEDNESDAY NIGHT. RIDGING BEHIND TROUGH FOR THURSDAY AND GOOD DRYING THURSDAY NIGHT. FRIDAY THRU TUESDAY... FRIDAY STILL APPEARS TO BE A PLEASANT JUNE DAY. WARM FRONTAL BOUNDARY STARTS LIFTING BACK NORTH ON SATURDAY SO POPS RETURN. DEEPER MOISTURE SHOULD ARRIVE BY SUNDAY. FRONTAL ZONE OSCILLATES IN OUR VICINITY SUNDAY INTO MONDAY. WARM SECTOR FIGURED FOR DAY 7. AAR BATTY .PREVIOUS DISCUSSION... 945 AM EDT TUE JUN 1 2004 CURRENT FORECAST LOOKS ON TRACK. NO CHANGES EXPECTED. AR && .AVIATION... 135 PM EDT TUE JUN 1 2004 WITH ONLY VERY WEAK WAVE BEFORE MAIN TROUGH WEDNESDAY ONLY PUT IN SOME MID DECK AND HIGH DECK WITH NO MENTION OF PRECIPITATION AS THE CHANCE WILL BE LOW. BEST OF PRECIPITATION AFTER 18Z. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jun 1, 5:00 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK... NATIONAL WEATHER SERVICE CHARLESTON WV 500 AM EDT TUE JUN 1 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-020900- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 500 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO SEVERE WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER EXPECTED. HC
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:35 PM EDT | Severe Thunderstorm Warning | RLX | Boyd | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.